Indiana, 2011

Dense Fog in Indiana, July 25, 2011

July 25, 2011 · NWS PAH · 6 events in 6 counties and zones

Areas of dense fog formed in the wake of a weak cold front. Thunderstorms the previous afternoon soaked the ground, contributing to high humidity.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Areas of dense fog formed in the wake of a weak cold front. Thunderstorms the previous afternoon soaked the ground, contributing to high humidity. The dense fog reduced visibility to one-quarter mile or less.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 25, 2:48 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 25, 2:48 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
348 AM CDT MON JUL 25 2011

.DISCUSSION...
LITTLE CONVECTIVE ACTIVITY LEFT ON RADAR EARLY THIS MORNING. HARD TO
TELL WHERE THE SURFACE FRONT IS. 06Z NATIONAL MAP HAD THE BOUNDARY
FROM NRN ILLINOIS INTO ERN KANSAS. THE FLOW ALOFT HAS TURNED NW AS
THE UPPER HIGH FINALLY RETROGRADED WEST OF THE AREA. SURFACE WINDS
ARE FORECAST TO GRADUALLY BECOME NNE THROUGH THE DAY. HOWEVER THE
PUSH WILL BE WEAK AND RESULT IN LITTLE TO NO APPRECIABLE CHANGE IN
AIR MASS ACROSS THE AREA. FOG IMAGERY SHOWS ABUNDANT HIGH CLOUD
COVER AND SOME LOW CLOUD DEVELOPMENT ACROSS PORTIONS OF THE
FA...ESP SRN ILLINOIS INTO SW INDIANA. WILL HAVE TO MONITOR LOW
CLOUD AND POTENTIAL FOG TRENDS THROUGH THE EARLY MORNING. MODELS
ARE MUCH MORE AGGRESSIVE PUSHING CONVECTIVE CHANCES OUT OF THE
CWFA TODAY. LEFT SMALL CHANCES IN THIS MORNING OVER THE SOUTHERN
1/3 OF THE AREA. THIS AFTERNOON SLIM CHANCES ARE CONFINED TO
MAINLY THE MO/AR AND TN/KY STATE LINES.

NIL WX TONIGHT THROUGH WEDNESDAY AS WEAK SURFACE HIGH PRESSURE MOVES
FROM THE UPPER MIDWEST TO THE OHIO VALLEY REGION. HEAT INDICES
WILL BE NEAR 100 GIVEN LITTLE CHANGE IN AIR MASS THROUGH MID
WEEK...AND HIGHS IN THE LOWER TO MID 90S. BRIEF GLANCE AT THE
LONG TERM...SHOWS THURSDAY SHOULD BE RAIN FREE NOW...THUS REMOVED
POPS. THE MODELS STILL BRING MOISTURE NORTH TOWARD THE AREA FRIDAY
IN ASSOCIATION WITH A WEAKNESS IN THE MEAN UPPER RIDGE. POPS AS A
RESULT FRIDAY...WITH A LITTLE BETTER CHANCE BY SATURDAY AS ANOTHER
WEAK FRONT IS FORECAST TO DROP SOUTH INTO THE AREA.

&&

.AVIATION...
WILL HAVE TO MONITOR TAF SITES FOR STRATUS / LOW CIGS AOB 600 FT
EARLY THIS MORNING. FOG POTENTIAL EXISTS AS WELL GIVEN THE WEAK
FLOW...AND VERY MOIST GROUND CONDITIONS FROM THE CONVECTION
YESTERDAY AFTERNOON AND EVENING. WINDS SHOULD GO NNE 4-8 KTS
TODAY...WITH SOME IMPROVEMENT IN CIGS AND VSBYS. TONIGHT...THERE
IS CONCERN FOR THE REDEVELOPMENT OF SOME FOG. CONFIDENCE IS LOWER
IN LOW CLOUD DEVELOPMENT. WINDS WILL BE NEAR CALM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 25, 3:07 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
407 AM CDT MON JUL 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
407 AM CDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS
SOUTHERN PORTIONS OF SOUTHEAST MISSOURI INTO WESTERN KENTUCKY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON MAXIMUM HEAT INDEX VALUES WILL BE NEAR THE 100 DEGREE
MARK THROUGH THE WORK WEEK PERIOD.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 dense fog. Local standard time, as filed.

Dense Fog, Gibson

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Gibson forecast zone
Reported by
ASOS
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

Dense Fog, Pike

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Pike forecast zone
Reported by
ASOS
Coordinates
38.399, -87.232 (the zone’s center; the record gives no point)

Dense Fog, Posey

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Posey forecast zone
Reported by
ASOS
Coordinates
38.022, -87.868 (the zone’s center; the record gives no point)

Dense Fog, Spencer

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Spencer forecast zone
Reported by
ASOS
Coordinates
38.014, -87.008 (the zone’s center; the record gives no point)

Dense Fog, Vanderburgh

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Vanderburgh forecast zone
Reported by
ASOS
Coordinates
38.025, -87.586 (the zone’s center; the record gives no point)

Dense Fog, Warrick

When
July 25, 4:00 AM CST to 7:00 AM CST
Where
Warrick forecast zone
Reported by
ASOS
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318867, 318868, 318869, 318870, 318871, 318872.